I have a very good set of teeth and only 1 cavity in my 27 years on this earth. After my first year of accutane, I suddenly had 5 cavities. That dryness in your mouth is not just annoying, it means no saliva is protecting your teeth from rotting.
Also, whenever I have a small scrape, it used to go away in 1 week but now does not heal and leaves a scar.
All in all, very upsetting and so I have chosen this week to go back onto doxycycline. But, as we all have social interactions to endure, if the symptoms become unmanageable again, I will dive head first back into accutane. The choice between your teeth rotting away, or your face rotting away is clear. You need your face more to survive the rat race.
Just wanted to give everyone a heads up on these side effects (tooth decay, delayed wound healing) which I do not see mentioned at all in the discussions on low dose accutane. Dry lips and skin is all I read, but that is not the whole story.
If you have any advice, apart from brushing your teeth twice per day and using mouthpicks, how to prevent tooth decay (fluor mouth water?), I am all ears.
Sorry to mention prozac popping inducing side effect no one wants to hear, but I hope I can save some dental work and bad scarring for people. Damned if you do, damned if you dont sort of thing. The "curse of the celts" really is a good description.